|Another Resistant to everything ?
Nov 15, 2001
Test show that Im drug resistant to everything also. Took Norvir for 5yrs, stopped due to bone wasting, change to Trizivir in May 2001 Viral load has bounced from 34,000 to 4,300 to 14,000. Would it due any good staying on this drug or is this going to be a hit and miss situation? I read somewhere that staying off cocktails for a while might help, also going back to old drugs may help. I'm Thinking about going back and trying Norvir again also do u think it may be a waste?
Response from Dr. Little
I cannot really advise you very well since you say you are resistant to everything, yet you only listed 4 drugs you have ever taken. The history of what you have taken and why you stopped (toxicity or virologic failure?) are critical in the decisions made about what to use next. There is a newer Protease inhibitor (Kaletra) which works moderately well in patients with resistance to most of the available protease inhibitors. You also did not mention the non-nucleoside reverse transcriptase inhibitors (NNRTIs) - several drugs in this class are very potent and could be paired with other (perhaps recycled drugs if you are truly limited in options) to give you a reasonable new treatment regimen. The decision to take a treatment holiday should be discussed with your provider. In general, I have not been terribly impressed with the benefits achieved following treatment interruption among patients with established HIV infection. There are also some risks associated with this approach. It may end up being a reasonable option, but not one I would recommend in general unless as part of a research study or under VERY CLOSE supervision. I would strongly urge you to ask your provider to review your resistance test results and your prior treatment history with you so that you can come up with a new regimen which you are willing to try and offers the best hope of achieving complete suppression. Good luck.
A question of Resistance
Resistant to it all
- Diarrhea After Receptive Anal Sex Without Condom Does It Mean I Have HIV
- Dry Cough After French Kissing Worried I Have HIV
- Muscle Ache After Rubbing Penis Sign Of HIV AIDS
- Red Eyes After Oral Sex On A Woman What Are The Chances Of HIV
- Stinging Pain After Insertive Anal Sex With Condom Does It Mean I Have HIV
- Can Vaginal Discharge Cause Sores?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.